MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/3UB-WHT,BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/3UB-WHT,BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202600
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/07/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when screwing the anchor the peak broke.No patient injuries were reported.
 
Additional Manufacturer Narrative
One 5.5mm twinfix ultra pk anchor assembly was returned for evaluation.Visual assessment of the device confirmed the anchor breakage.The anchor has broken on one side of the suture eyelet.Removal of the anchor showed the inserter tines are bent.The condition of the inserter and anchor are consistent with off axis insertion.Per the device ifu ¿establish axial alignment of the suture anchor to the insertion site.While supporting the insertion site, rotate the anchor clockwise into the insertion site with the insertion device using a two-finger ao technique.Continue rotating the anchor until desired placement is achieved by visual inspection¿.A review of the device history records and quality records associated with this manufactured lot confirmed that no additional complaints have been filed and that no abnormalities were reported with this product during manufacture.Due to these observations no root cause related to the manufacturing process can be established.
 
Event or Problem Description
It was reported that when screwing in the anchor, the peak broke.All broken pieces were removed from the surgical site.Procedure was completed using a back-up device.No patient injuries or other complications were reported.

Brand Name
TWINFIX ULTRA PK 5.5MM W/3UB-WHT,BL &BLK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6885053
Report Number1219602-2017-01177
Device Sequence Number18996558
Product Code MBI
UDI-Device Identifier03596010647481
UDI-Public(01)03596010647481(17)210720(10)50612106
Combination Product (Y/N)N
PMA/510(K) Number
K093228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202600
Device Catalogue Number72202600
Device Lot Number50612106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2017
Initial Date Received by Manufacturer 09/12/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date09/21/2017
Supplement Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR